How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask A. Schuyler, NP Your Own Question
A. Schuyler, NP
A. Schuyler, NP, Nurse Practitioner
Category: Health
Satisfied Customers: 16190
Experience:  Board Certified NP, MS, RN. 25 years private practice & hospitalist
3157612
Type Your Health Question Here...
A. Schuyler, NP is online now
A new question is answered every 9 seconds

week), took 20 the first day 10 the second, ran out on sunday

Resolved Question:

Got a kid addicted to heroin wants to get off, 3rd time around, is now 18, went to a doc on his own, got 30 percocet from a doc (for a week), took 20 the first day 10 the second, ran out on sunday, found vicodin took 9 (evidently he feels the doc won't give him more percocet) any recommendations..... how long will take to get over feeling sick.... If there was more vicodine available what would be a recommendaed way down? 8(per day),7,6,5,etc.?
Submitted: 7 years ago.
Category: Health
Expert:  A. Schuyler, NP replied 7 years ago.

Hello,

 

Welcome to Just Answer and thanks for your question. It is generally recommended that drugs be tapered by no more than 25% per week to minimize withdrawal symptoms. If he is taking 8 Vicodin per day this week, he should take 6 the following week, and 4 the week after that, etc.

 

A. Schuyler, NP and 6 other Health Specialists are ready to help you